MAUDE Adverse Event Report: AVANOS MEDICAL, INC. HALYARD; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

AVANOS MEDICAL, INC. HALYARD; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 46037
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
We have had two events this week.In the first event, the distal end of an ng tube, measuring approximately 2.5 inches, was found in a patient's stool.The remaining part of the ng tube that was still in the patient was subsequently removed.An x-ray showed no evidence of any radiopaque fragment that was retained in the patient.It is unclear when exactly the tip of the ng tube broke off.In the second event involving a different patient, the ng tube was clogged and then removed.The ng tube was not fragmented inside the patient, as in the first case, but there was similar damage to the tube seen upon inspection.A segment of the ng tube had ballooned out but did not break apart.

Brand Name
HALYARD
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
AVANOS MEDICAL, INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9956928
Report Number9956928
Device Sequence Number3130855
Product Code KNT
UDI-Device Identifier10680651460377
UDI-Public(01)10680651460377
Combination Product (Y/N)N
Initial Reporter StateCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/08/2020
Report Date (Section F) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number46037
Device Catalogue Number40-8368
Device Lot Number30015580
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer04/14/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA04/08/2020